Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 144, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2014, 7:04 PM CDT for Walton County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 17, 2014, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 4 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:16 PM CDT | TSTM WND DMG | 3 Sse Red Bay, FL | TREE DOWN ON STATE HIGHWAY 81 NORTH OF STATE ROAD 20. TIME ESTIMATED BY RADAR. |
| Jun 17, 7:25 PM CDT | TSTM WND DMG | Bruce, FL | POWERLINES DOWN IN BRUCE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS52 KTAE 180004
SVRTAE
FLC131-180045-
/O.NEW.KTAE.SV.W.0144.140618T0004Z-140618T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM CDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 745 PM CDT
* AT 700 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SHADY GROVE...AND MOVING
SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EUCHEEANNA...BRUCE...ROCK HILL...FREEPORT...PORTLAND AND NEW HOME
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3071 8597 3065 8589 3064 8591 3060 8592
3059 8589 3055 8588 3051 8588 3049 8586
3044 8591 3044 8597 3039 8600 3036 8605
3060 8637
TIME...MOT...LOC 0005Z 066DEG 14KT 3062 8601
$$
38-GODSEY1 follow-up statement
496
WWUS52 KTAE 180022
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM CDT TUE JUN 17 2014
FLC131-180045-
/O.CON.KTAE.SV.W.0144.000000T0000Z-140618T0045Z/
WALTON FL-
722 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WALTON COUNTY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF FREEPORT...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PORTLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3055 8630 3060 8606 3057 8597 3049 8594
3044 8597 3042 8599 3042 8598 3039 8600
3036 8605
TIME...MOT...LOC 0022Z 066DEG 14KT 3053 8605
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:41 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 17, 2:41 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT Tue Jun 17 2014 .Near Term [Through Tonight]... A rather typical summer pattern remains in place across our part of the country with surface and upper level ridging yielding light flow. This morning's sounding had more mid level dry air compared to yesterday with PWAT values a bit below climatology. This dry air combined with a lack of forcing mechanisms is expected to limit convective coverage for the remainder of the afternoon. However, some isolated to scattered convection is expected through this evening before diminishing quickly by around 03z. Seasonal overnight lows are expected. .Short Term [Wednesday Through Thursday Night]... An upper level low situated off the east coast of Florida, evident on current water vapor loops, should drift WNW over the next few days, approaching the Suwannee River vicinity by Thursday. This progression should lead to a gradual increase in deep moisture, with PWATs returning closer to normal levels Thursday. Wednesday should still feature relatively suppressed convection with mid- upper level ridging over the area, but on Thursday should increase into the 30-50% range in most areas with scattered afternoon thunderstorms. It is likely to continue to be hot and somewhat humid in this time frame as well, with the higher temperatures likely on Wednesday. With easterly low-level flow, an area of slightly cooler 925-850mb temperatures should be advected into the area gradually in the next couple days. Therefore, the warmest temperatures each day should generally be in northern and western parts of the area (except the usual warmer locations such as Valdosta). With boundary layer average temperatures expected to at least be stable or slightly decrease, we generally used observed highs on Monday as an upper bound for highs on Wednesday. Dewpoints are expected to mix down into the low-mid 60s in the afternoons at the warmer locations, which should limit heat indices somewhat but still produce values around 100 degrees in some spots. .Long Term [Friday Through Tuesday]... Friday, weak upper level ridging and a surface high will remain in place over the southeastern CONUS. By Saturday, the upper level flow will become mostly zonal with a weak TUTT in the GOMEX. PoPs for the weekend will remain near to below climo normals (20-40%). As a shortwave trough propagates through the Srn Plains Monday, and reaches the ArkLaTex Tuesday, PoPs will be on the increase early next week. The GFS has more amplification from this Plains system and moves it eastward faster than the ECMWF does. Accounting for these differences, chances for storms will be around 50-60% Monday and 40% Tuesday across most of the forecast area. Highs over the next week will be in the mid 90s, lower 90s later in the period when sky cover will increase and lows will be in the low 70s. && .Aviation... [Through 18z Friday] VFR conditions are expected to prevail through the period. Although isolated convection is possible this afternoon, coverage appears too low to warrant any explicit mention in the TAFs at this time with the exception of a VCTS at ECP. && .Marine... A typical summertime pattern will prevail over the coastal waters with winds under 15 knots, seas 2 feet or less, and isolated to scattered showers and thunderstorms (especially in the morning). Some minor enhancements to the onshore winds are possible near the coast each afternoon. && .Fire Weather... Hazardous fire weather conditions are not expected for the next several days. && .Hydrology... Rain chances today are highest around the Apalachicola area with storm total rainfall expected to remain less than half an inch. With all rivers below bank full stage and no significant rainfall events coming up in the forecast, no flooding is forecast through the week. && .Preliminary Point Temps/PoPs... Tallahassee 71 95 71 94 70 / 20 20 10 50 20 Panama City 75 90 75 89 74 / 30 30 20 40 20 Dothan 72 96 73 96 72 / 10 10 10 30 20 Albany 72 97 71 95 71 / 10 10 10 20 10 Valdosta 69 97 70 95 70 / 10 20 20 40 20 Cross City 69 92 69 90 69 / 30 30 20 50 30 Apalachicola 73 88 74 87 73 / 30 20 10 40 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...LAMERS LONG TERM...MOORE AVIATION...DVD MARINE...LAMERS FIRE WEATHER...DVD HYDROLOGY...MOORE
In the hours before
Special weather statement, Jun 17, 4:42 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT TUE JUN 17 2014 ALZ068-172215- GENEVA AL- 442 PM CDT TUE JUN 17 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 515 PM CDT AT 441 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR GENEVA...MOVING SOUTHWEST AT 5 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3...OR CONTACT LAW ENFORCEMENT. LAT...LON 3099 8589 3111 8599 3117 8579 3108 8569 TIME...MOT...LOC 2142Z 055DEG 4KT 3109 8584 38-GODSEY
Special weather statement, Jun 17, 5:24 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT TUE JUN 17 2014
FLZ014-026-114-172315-
INLAND GULF FL-COASTAL GULF FL-LIBERTY FL-
524 PM CDT TUE JUN 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GULF AND
SOUTHWESTERN LIBERTY COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 615 PM CDT/715 PM EDT/
AT 521 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 19 MILES NORTHEAST OF MEXICO BEACH...OR NEAR CHIPOLA
CUTOFF...MOVING WEST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2993 8539 2997 8539 3017 8539 3021 8508
3003 8505 3002 8506
TIME...MOT...LOC 2224Z 076DEG 13KT 3010 8516
38-GODSEYSpecial weather statement, Jun 17, 5:38 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT TUE JUN 17 2014
FLZ012-112-172345-
INLAND BAY FL-COASTAL BAY FL-
538 PM CDT TUE JUN 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN BAY
COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 645 PM CDT
AT 535 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES EAST OF TYNDALL AFB...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3025 8568 3025 8567 3011 8539 2996 8541
3004 8559 3006 8563 3006 8565 3009 8570
3014 8577
TIME...MOT...LOC 2238Z 112DEG 9KT 3008 8549
38-GODSEYSpecial weather statement, Jun 17, 6:41 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 741 PM EDT TUE JUN 17 2014 FLZ008-010-180030- CENTRAL WALTON FL-WASHINGTON FL- 641 PM CDT TUE JUN 17 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EAST CENTRAL WALTON AND WESTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 730 PM CDT AT 638 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF VERNON...OR NEAR HINSONS CROSSROADS... MOVING SOUTHWEST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU HEAR THE SOUND OF THUNDER TO TAKE COVER. LAT...LON 3070 8592 3070 8575 3046 8585 3058 8612 TIME...MOT...LOC 2341Z 049DEG 9KT 3066 8588 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:15 PM CDT | Special Marine Warning | TAE | 90 min | |
| Jun 17, 7:40 PM CDT | Special Weather Statement | TAE | Walton | 50 min |
| Jun 17, 7:52 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 17, 8:19 PM CDT | Special Marine Warning | TAE | 116 min | |
| Jun 18, 6:27 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 18, 6:31 PM CDT | Special Weather Statement | TAE | Dixie | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.